Texas, 2009Damaging Wind in Texas, August 18, 2009
August 18, 2009 · NWS FWD · 1 event in 1 county or zone
A severe thunderstorm produced minor tree damage in Greenville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm produced minor tree damage in Greenville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 18, 5:21 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 18, 5:21 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT TUE AUG 18 2009
.AVIATION...
AT THE DFW METROPLEX TAF SITES...VFR IS EXPECTED TO PREVAIL WITH
WINDS CONTINUING TO VARY FROM SOUTHEAST TO SOUTH. THE OLD OUTFLOW
BOUNDARY HAS DISSIPATED OVER THE METROPLEX AND SOUTHEAST WINDS ARE
PREVAILING AT ALL SITES. AN INCREASE IN WINDS TO AROUND 15 KTS
WITH GUSTS UP TO 22 KTS IS EXPECTED ON WEDNESDAY. ANOTHER COMPLEX
OF STORMS IS EXPECTED IN OKLAHOMA TONIGHT WHICH COULD PUSH ANOTHER
OUTFLOW BOUNDARY INTO THE METROPLEX ON WEDNESDAY AND WILL MONITOR
FOR THIS DURING THE NIGHT.
AT KACT...VCTS IS EXPECTED TO CONTINUE THROUGH 19/02Z WITH A
RETURN OF AFTERNOON THUNDERSTORMS IN THE AREA ON WEDNESDAY. SOME
MVFR STRATUS COULD AGAIN AFFECT KACT WEDNESDAY MORNING AND WILL
CONTINUE WITH TEMPO FOR BKN015. SOUTHEAST TO SOUTH WINDS ARE
EXPECTED WITH WIND SPEEDS INCREASING TO AROUND 15 KTS WITH GUSTS
UP TO 22 KTS ON WEDNESDAY.
82/JLD
&&
.UPDATE...
THREE SUCCINCT BANDS FROM NE-SW HAVE BACK-DOORED INTO PARTS OF FAR ERN
NORTH TX FROM SULPHUR SPRINGS TO PALESTINE. THROUGH SUNSET...HAVE RAISED
POPS THESE AREAS AND EVEN MENTION SOME LOCALLY HEAVY RAINFALL. SOME
SMALL STREAM OR MINOR STREET FLOODING MAY BEGIN TO OCCUR IN ANDERSON
COUNTY SHORTLY. ATMOSPHERE IS VERY MOISTURE RICH AND UNSTABLE...AND
STORMS ARE SHOWING A TREND TO TRAIN A BIT. OTHERWISE...JUST UPDATED
TRENDS. ACTIVITY SHOULD RAPIDLY DIMINISH IN COVERAGE AFTER DARK...BUT
WILL MAINTAIN ISOLATED MENTION AFTER SUNSET ALONG/EAST OF I-35.
05/
&&
.PREV DISCUSSION... /ISSUED 320 PM CDT TUE AUG 18 2009/
MORNING OUTFLOW BOUNDARY RUNS FROM WEST OF FORT WORTH TO FLOWER
MOUND AND INTO THE PARIS AREA. A SECOND ONE IS OVER MONTAGUE
COUNTY AND ENTERING COOKE COUNTY. THUNDERSTORMS POTENTIAL WILL
RESIDE NEAR THESE BOUNDARIES THROUGH EARLY EVENING AND GENERALLY
EAST OF I-35 FROM THE METROPLEX SOUTHWARD. STRONG STORMS POSSIBLE
DUE TO CAPE VALUES 1000-2000 J/KG. WE/VE DECIDE TO CARRY POPS
ALONG THE WESTERN RED RIVER COUNTIES TONIGHT AND WEDNESDAY AS
ANOTHER CONVECTIVE COMPLEX DEVELOPS TONIGHT ACROSS PORTIONS OF OKLAHOMA.
THE EASTERN COUNTIES WILL MORE CONVECTION WEDNESDAY AFTERNOON.
WE/VE TAKE A MORE AGREES IVE POSITION WITH MOVING THE FRONT THROUGH
NORTH TEXAS THURSDAY NIGHT THROUGH FRIDAY. BOTH GFS AND ECMWF TAKE
IT THROUGH THE CWA WITH THE GFS MOVING IT FASTER AND FURTHER TO
NEAR THE COAST. ALTHOUGH MODELS ARE NOT PRODUCING A LOT OF
CONVECTION WITH THIS SYSTEM...WE/VE GONE SLIGHTLY ABOVE MOS POPS.
AFTER THE FRONT CLEARS NORTH TEXAS...DRIER CONTINENTAL AIR WILL
SPREAD OVER NORTH TEXAS FOR THE WEEKEND AND EARLY NEXT WEEK. THIS
WILL PROVIDE FOR HIGHS AND LOWS THAT ARE 5 TO 10 DEGREES BELOW
NORMAL. 75
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 79 99 80 97 74 / 20 10 10 20 40
WACO, TX 81 99 79 100 76 / 30 10 10 10 20
PARIS, TX 74 93 75 94 67 / 30 20 20 30 40
DENTON, TX 77 99 79 97 69 / 10 10 10 20 40
MCKINNEY, TX 76 97 78 97 69 / 20 10 10 20 40
DALLAS, TX 80 98 80 98 73 / 20 10 10 20 30
TERRELL, TX 78 97 76 99 72 / 30 20 20 20 30
CORSICANA, TX 78 96 77 98 73 / 30 20 20 10 20
TEMPLE, TX 77 97 77 98 75 / 30 10 10 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
82/05
Hazardous weather outlook, Aug 18, 2:47 PM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT TUE AUG 18 2009
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
347 PM CDT TUE AUG 18 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING MAINLY IN AREAS EAST OF I-35 AND AREAS NORTH OF I-20.
ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE AFTER MIDNIGHT NORTHWEST
OF A GRAHAM TO GAINESVILLE LINE. HEAVY RAIN...CLOUD TO GROUND
LIGHTNING AND WIND GUSTS OVER 40 MPH MAY ACCOMPANY SOME OF THE
STORMS THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. BRIEF HEAVY
RAIN...CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL ACCOMPANY
SOME OF THE STORMS.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED EAST OF I-35 THROUGH
SUNSET.
In the hours before
Special weather statement, Aug 18, 5:36 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
636 PM CDT TUE AUG 18 2009
TXZ107-190000-
HOPKINS TX-
636 PM CDT TUE AUG 18 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN HOPKINS COUNTY
AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SULPHUR SPRINGS...
STATIONARY.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM. IN ADDITION...VERY HEAVY RAIN MAY RESULT IN THE FLOODING OF
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID AREAS THAT
TEND TO FLOOD READILY...AND TAKE ALTERNATE ROUTES.
LAT...LON 3297 9565 3312 9572 3331 9530 3297 9531
TIME...MOT...LOC 2335Z 064DEG 0KT 3307 9554
25
Thunderstorm Wind, Hunt
- When
- August 18, 6:35 PM CST
- Where
- Hunt County, 1.16 mi E of Mineral Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.120, -96.100
Small limbs were knocked off trees in Greenville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, August 18, 200910 injured · $20 million · EF1 · 1 event
- Drought in Texas, August 18 to 31, 2009$21 million · 4 events
- Hail and Damaging Winds in Pennsylvania, August 18, 2009$530,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in New York, August 18, 2009$608,000 · 70 kt wind · 6 events
- Hail and Damaging Winds in Pennsylvania, August 18, 2009$121,000 · 56 kt wind · 26 events
- Flash Flooding and Hail in South Dakota, August 18 to 19, 2009$35,000 · 1 in hail · 11 events
- Flash Flooding and Damaging Winds in Alabama, August 18 to 21, 2009$31,000 · 11 events
- Tornado and Hail in Colorado, August 18, 2009EF1 · 5 events
- Flash Flooding and Damaging Winds in Arkansas, August 18, 2009$27,000 · 50 kt wind · 8 events
- Damaging Winds in New York, August 18, 2009$30,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Texas, August 18, 2009$13,000 · 70 kt wind · 19 events
- Damaging Winds in New Jersey, August 18, 2009$25,000 · 52 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 192682.